Aa
A
A
Close
Avatar universal
Antibiotics Bad?
Today I was prescribed antibiotics for a sinus infection.  I have heard it will cause bad effects if I happen to catch the swine flu shortly after or while taking them.  I am a college student and am exposed to it every day at school.  Should I quit taking them or go ahead and take them?
Cancel
1 Answers
Page 1 of 1
203342 tn?1328740807
I think you should take the antibiotics. You don't want to not do something in the likelihood that you MIGHT get the flu. I just finished up taking antibiotics for a sinus infection. Mine got so bad my whole face hurt and I lost my voice. My doctor gave me the 5 day antibiotic regimen and 6 days of steroid pills to help with inflammation and I felt better within days of taking them.
Now it it true that antibiotics kill the good bacteria in your gut so it's a good idea to take a probiotic while your taking the antibiotics and for awhile after to bring back the good bacteria. However, don't take them at the same time! Otherwise, the antibiotic will kill the probiotic and it won't do you any good. So make sure you give a couple of hours in between taking them. So if you take the antibiotic in the morning, take the probiotic in the afternoon. You might want to increase your vitamin C for awhile too.

The main way to keep from getting the flu is to avoid sick people, wash your hands a lot and keep your immune system as strong as you can with enough sleep, healthy food, exercise and fresh air. I hope you feel better soon!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Swine Flu Community Resources